Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 261, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 28, 1995, 9:02 PM CDT for Clark County, Kansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1995, 9:02 PM CDT (02:02 UTC)
- Expired
- Sep 28, 1995, 9:39 PM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Clark County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 290204 SVRDDC KSC025-290245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 902 PM CDT THU SEP 28 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...CLARK COUNTY AT 902 PM CDT...DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES WEST OF MINNEOLA SOUTH TO 5 MILES EAST OF ENGLEWOOD. THE STORMS WERE MOVING NORTHEAST AT 40 MILES AN HOUR AND WILL REACH ASHLAND BY 915 PM CDT...CLARK COUNTY STATE LAKE BY 930 PM CDT AND SITKA BY 945 PM CDT. THESE STORMS WERE PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR NEAR THE PATH OF THESE STORMS TAKE IMMEDIATE SHELTER IN A REINFORCED BUILDING OR OTHER SAFE STRUCTURE. PERSONS IN THE PATH OF THE STORM SHOULD MOVE INDOORS TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. IN ADDITION...A TRORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:22 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 28, 4:22 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 420 PM CDT THU SEP 28 1995 MAIN FCST PRBM TNGT IS POPS AND TMPS. SAT LOOPS SHOW MASS OF CLDS/TRW MOVING ENE THRU NM TAFTN. MIDDAY SFC ANLYS SHOWS SFC LOW VCNTY DHT WITH WRM FNT EXTNDG EAST ACRSS OK. GOOD MOIST TONGUE XTNDG NORTH THRU TX/OK. SOME CLRG OCCURG OVER SWRN KS AS LOW ST DECK ERODED MUCH FASTER THAN YDA. WOULD EXPCT PRECIP TO BEGIN IN CWA THIS EVE BASED ON EXTRAP SAT MOVMT. THIS SUPPORTD BY NGM WHICH TAKES VORT MAX FROM CENT NM THS AFTN THRU MOST OF CWA BY 12Z. LOW CLDS/FOG MAY NOT BE AS MUCH PRBLM TNGT OR AT LEAST WOULD BE HELD TO EASTERN PTNS CWA AS UPPER SYS APPRS STG ENUF TO PUSH SFC TROF FURTHER EAST. 24 HR NGM/ETA WOULD HAVE IT AROUND GCK/DDC. IN THS CONTEXT...WOULD EXPECT A LITTLE MORE SS ESP OVER WRN SCTNS WHICH WOULD ENHANCE CONVTV POTNTL AS NEXT SYS APPCHS FRI AFTN. DDC 060/082/053/070/047 542 GCK 059/084/053/069/045 424 LBL 060/085/054/070/046 524 EHA 055/085/054/070/044 324 HYS 063/082/059/070/045 524 P28 063/082/056/076/050 524 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:05 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 26 min |
| Sep 28, 8:41 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 34 min |
| Sep 28, 8:56 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 40 min |
| Sep 28, 9:05 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.